MAUDE Adverse Event Report: BAUSCH + LOMB BASIC VACUUM PHACO PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB BASIC VACUUM PHACO PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5111
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product has been requested for evaluation however it has not been received.Sterilization and lot history records were reviewed and no exceptions were found.The investigation is ongoing.
 
Event or Problem Description
During a cataract surgery the irrigation became clogged.After a while irrigation started again and a particle appeared in the anterior chamber.The particle came thru the sleeve.It was 1.8 mm x 0.5 mm in size, transparent, hard and plastic in appearance.The particle was removed from the patients eye with no reported impact.
 
Additional Manufacturer Narrative
Report of the lab analysis states that the white colored particle was microscopically examined and photographed using a camera-equipped optical stereo microscope.The white colored particle was analyzed using an energy-dispersive spectrometer (eds) equipped scanning electron microscope (sem).Eds uses the characteristic x-rays generated from a sample bombarded with electrons to identify the elemental constituents comprising the sample.This technique generates a spectrum of x-ray energy lines associated with specific elements.The eds is capable of qualitative and semi-quantitative chemical analysis of elements atomic numbers 6 through 94.The detected elements are normalized to total 100%.The nominal detection limit for most elements is 0.5%.Eds analysis indicated that the white colored particle consist primarily of silicon, chlorine, and aluminum.Lesser concentrations of sodium, carbon, oxygen, sulfur, calcium, potassium and magnesium were also detected.This is consistent with organic silicon, saline residue, and aluminum.The white colored particle was analyzed using a fourier transform infrared (ftir) spectrometer.Ftir is used in the characterization and identification of organic materials through the determination of the intramolecular bonds in the compound.Radiation in the ir region can be utilized by making use of the fact that specific frequencies are absorbed by specific interatomic bonds in organic molecules.Thus ir spectroscopy involves collecting absorption information and analyzing it in the form of a spectrum.The frequencies at which there are absorptions of ir radiation ("peaks" or "signals") can be correlated directly to intramolecular bonds within the material being analyzed.The ftir analysis of the white colored particle produced a spectrum consistent with that of silicone.The conclusion states that this analysis indicates that the white colored particle, consists primarily of silicone.Lesser concentrations of aluminum and saline residue were also detected.The lab report indicates that the particle is primarily silicone, which could have come from the silicone phaco sleeve, but the white color of the returned particle does not match the color of any of the sleeves we use.The silicone sleeve we put in bl5111 is blue; no white silicone is used in any of the components in bl5111.For this reason, we cannot say for certain that the returned particle came from our pack.No remedial, corrective, preventive or field safety correction action is required.Review of the complaint database revealed no other complaints for "fm/particulate" have been submitted against lot w0145.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action is necessary the investigation is complete.

Brand Name
BASIC VACUUM PHACO PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7818232
Report Number0001920664-2018-00109
Device Sequence Number1517987
Product Code HQC
UDI-Device Identifier10757770057099
UDI-Public(01)10757770057099(17)190226
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/26/2019
Device Model NumberBL5111
Device Lot NumberW0145
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1